Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


About Testosterone and Nandrolone
Apr 27, 2011

I've been on testosterone replacement therapy since the early 1990's, when I believe we first figured out the HIV connection. I'll have to take it for the rest of my life.

I read your article about nandrolone.

I've been in and out of the gym for years. Over the last 3 years, I've had some odd injuries that are not characteristic of me. One, tore my bicep tendon; two, fractured my 5th metatarsal (right foot). After reading your article's reference to frailty, I'm beginning to get concerned.

I've read that long-term testosterone use can degrade/inhibit certain forms of collagen production which can lead to injury.

I'm otherwise as healthy as a horse, but now I'm considering asking my doc to add deca/nandrolone to my regimen.

At the moment, I've been doing Testim. The injections seemed to raise my blood pressure, so I backed off (high BP runs in the family, yes I'm on meds now). I may try it again.

How do I determine the correct amount of nandrolone/deca for me?

I don't suffer from wasting or anything else, just a bit concerned about the injuries.

Friends of mine that use deca as a part of their bodybuilding regimen swear by its tissue repairing properties. Maybe they have a point after all.

And finally, regarding the article about nandrolone/deca vs serostim. I'm curious if there's been any note about nandrolone/deca's affect on lipodystrophy (such that I have in my mid section). I don't think we'll get legit access to serostim for quite a while, but if this is a potentially effective alternative, then I'm all for it. And it's much less expensive.

Thank you!

Response from Mr. Vergel

How old are you? Are you still going to the gym or not? Can you tell me what HIV and other medications you are taking and if your doctor has measured your CPK level? Are you taking any statins like Lipitor or fibrates like Tricor? What's your height, weight, and waist size? Have you measured your mid-arm circumference?

I do not know what papers you read about long term testosterone and collagen. I have not seen anything published in that regards.

Yes, bodybuilders and athletes anecdotally say that nandrolone helps them with joint pain and healing.

Without first addressing why you are having so many injuries first, I would suggest that you do not start nandrolone or higher dose testosterone. You also say you have blood pressure issues, and nandrolone can also increase blood volume and BP.

Nandrolone has not been studied for visceral fat reduction in HIV. Oxandrin has shown some good results but it decreases HDL cholesterol, so it is not used for that purpose. Here is a study in HIV negative obese men that showed Oxandrolone (Oxandrin) being better at reducing visceral fat, but it mentions the negative effects on HDL (and thyroid hormones): Oral anabolic steroid treatment, but not parenteral androgen treatment, decreases abdominal fat in obese, older men

As you can tell from this reply, it would be irresponsible for me to give you an opinion on this matter without knowing important facts.

Nelson



Previous
HIV Muscle wasting and Anabolic Replacement
Next
Creatine & Fish

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement